Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 283, NWS Fort Worth, TX

May 4, 2000Bosque County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2000, 8:20 AM CDT for Bosque County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 4, 2000, 8:20 AM CDT (13:20 UTC)
Expired
May 4, 2000, 9:15 AM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bosque County, TX

What was reported inside it

TimeReportWhereRemark
May 4, 8:51 AM CDTHail 1.5Clifton, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 5:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WUUS54 KFWD 041321
SVRFTW
TXC035-041415-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
820 AM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 915 AM CDT

* AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF CLIFTON...MOVING EAST AT
  30 MPH.

* LOCATIONS IN THE WARNING INCLUDE CLIFTON

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLIFTON AROUND 840 AM CDT

DOPPLER RADAR DETECTED HAIL UP TO THE SIZE OF GOLFBALLS WITH 
THIS SEVERE THUNDERSTORM.

LAT...LON 3176 9781 3169 9776 3169 9759 3169 9745
          3184 9713 3183 9749

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:20 AM CDT, 2 hours earlier.

Area forecast discussion, May 4, 6:20 AM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
620 AM CDT THU MAY 4 2000

NOT TOO MUCH HAS CHANGED IN THE PAST 24 HOURS EXCEPT THE UPPER LOW
IS ABOUT 100 MILES FARTHER EAST THAN PREVIOUS DAY. ALSO...THE N/S
TROUGH AXIS HAD MOVED TO THE EASTERN THIRD OF THE FORECAST AREA THIS
AM. THE LOW/S PROXIMITY WILL KEEP THE CAP TO A MINIMUM THOUGH THE CAP
WILL GRADUALLY BECOME STRONGER FROM WAA ALOFT IN THE NW FLOW AS THE
LOW CONTINUES TO DRIFT EAST THROUGH THE PERIOD. THE SURFACE WIND WILL
INCREASE FROM THE SE AND HELP KEEP THE DEWPOINTS IN THE 60S. JET
STREAK CAN BE SEEN IN SAT PIXS IN NORTH CENTRAL OKLAHOMA AND WILL
MOVE INTO THE FORECAST AREA LATER TODAY. THAT AND DAYTIME HEATING
WILL AID TO KEEP THE THREAT OF TSRA/S GOING FOR ANOTHER DAY...AND
SOME STORMS WILL BECOME SEVERE. CONDITIONS WILL IMPROVE SOME FOR
FRIDAY WITH THE CAP BECOMING STRONGER AS THE UPPER LOW MOVES FARTHER
EAST.

DFW 80/64/84/65 3322    ACT 83/67/85/67 3322

.FTW...NONE.

82

.AVIATION...
PROBLEM OF THE DAY WILL BE TSTRMS. EXPECT THIS MORNING/S ACTIVITY TO
DIMINISH DURING MID-MORNING. BUT AFTERNOON HEATING AND THE UPPER
LOW TO THE NORTH OF THE REGION WILL FORM MORE SCATTERED THUNDERSTORMS
LATE THIS AFTERNOON...AND CONTINUE INTO THE EVENING...MUCH LIKE
WEDNESDAY/S WEATHER. 82

In the hours before

Local storm report, May 4, 4:30 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT THU MAY 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0710 PM    2 N HILL CITY             TX   3.00 INCH HAIL
05/03/00   HOOD                           AMATEUR RADIO SPOTTER
                                          REPORTED 3 INCH HAIL

0725 PM    4 NW GLEN ROSE            TX   1.75 INCH HAIL
05/03/00   SOMERVELL                      AMATEUR RADIO SPOTTER
                                          REPORTED GOLFBALL HAIL

0730 PM    GLEN ROSE                 TX   1.75 INCH HAIL
05/03/00   SOMERVELL                      GLEN ROSE POLICE DEPARTMENT
                                          REPORTED GOLFBALL SIZE
                                          HAIL

0736 PM    WAXAHACHIE                TX   2.50 INCH HAIL
05/03/00   ELLIS                          AMATEUR RADIO SPOTTER
                                          REPORTED TENNIS BALL SIZE
                                          HAIL

0750 PM    ENNIS                     TX   1.00 INCH HAIL
05/03/00   ELLIS                          AMATEUR RADIO SPOTTER
                                          REPORTED QUARTER SIZE
                                          HAIL

0807 PM    BARDWELL                  TX   0.75 INCH HAIL
05/03/00   ELLIS                          AMATEUR RADIO STORM
                                          SPOTTER REPORTED DIME
                                          HAIL

0905 PM    PALESTINE                 TX   1.00 INCH HAIL
05/03/00   ANDERSON                       ANDERSON COUNTY
                                          SHERIFFS OFFICE
                                          REPORTED QUARTER SIZE
                                          HAIL

0925 PM    ELKHART                   TX   1.50 INCH HAIL
05/03/00   ANDERSON                       ANDERSON COUNTY
                                          SHERIFFS OFFICE
                                          REPORTED HALF DOLLAR
                                          SIZE HAIL

0944 PM    FORT WORTH                TX   0.88 INCH HAIL
05/03/00   TARRANT                        OFF-DUTY NWS EMPLOYEE
                                          REPORTED NICKEL HAIL IN
                                          NORTH FORT WORTH

0945 PM    FORT WORTH                TX   0.75 INCH HAIL
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED DIME
                                          HAIL AT THE
                                          INTERSECTION OF I-35
                                          AND HWY 287

0948 PM    FORT WORTH                TX   1.00 INCH HAIL
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED
                                          QUARTER SIZE HAIL AT THE
                                          INTERSECTION OF I-35
                                          AND HWY 287

0948 PM    FORT WORTH                TX   1.00 INCH HAIL
05/03/00   TARRANT                        OFF-DUTY NWS EMPLOYEE
                                          REPORTED QUARTER SIZE
                                          HAIL IN NORTH FORT WORTH

0958 PM    FORT WORTH                TX   1.75 INCH HAIL
05/03/00   TARRANT                        GOLFBALL SIZE HAIL AT
                                          THE FORT WORTH NWS
                                          FORECAST OFFICE

0959 PM    FORT WORTH                TX   1.50 INCH HAIL
05/03/00   TARRANT                        OFF-DUTY NWS EMPLOYEE
                                          REPORTED HALF DOLLAR
                                          SIZE HAIL IN NORTH FORT
                                          WORTH

1000 PM    HALTOM CITY               TX   60 MPH TSTM GUST
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED 60 MPH
                                          WIND GUST AT THE
                                          INTERSECTION OF HWY 377
                                          AND LOOP 820

1001 PM    FORT WORTH                TX   0.75 INCH HAIL
05/03/00   TARRANT                        OFF-DUTY NWS EMPLOYEE
                                          REPORTED DIME HAIL AT
                                          BASSWOOD AND HWY 377 IN
                                          NORTH FORT WORTH

1022 PM    KIRVIN                    TX   WIND SPEED
05/03/00   FREESTONE                      FREESTONE COUNTY
                                          SHERIFFS OFFICE
                                          ESTIMATED 60 MPH WIND

1022 PM    KIRVIN                    TX   1.00 INCH HAIL
05/03/00   FREESTONE                      FREESTONE COUNTY
                                          SHERIFFS OFFICE
                                          REPORTED QUARTER SIZE
                                          HAIL

1025 PM    5 E SLOCUM                TX   0.75 INCH HAIL
05/03/00   ANDERSON                       ANDERSON COUNTY
                                          SHERIFFS OFFICE
                                          REPORTED DIME HAIL ON
                                          HWY 294

1034 PM    FORT WORTH                TX   WIND DAMAGE
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED LARGE
                                          LIMBS DOWNED BLOCKING THE
                                          ROAD JUST NORTH OF COOKS
                                          LANE AND I-30

1034 PM    FORT WORTH                TX   1.00 INCH HAIL
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED
                                          QUARTER HAIL AT THE
                                          INTERSECTION OF COOKS
                                          LANE AND I-30

1040 PM    ARLINGTON                 TX   0.75 INCH HAIL
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED DIME
                                          HAIL

1048 PM    FAIRFIELD                 TX   0.75 INCH HAIL
05/03/00   FREESTONE                      FREESTONE COUNTY
                                          SHERIFFS OFFICE
                                          REPORTED DIME HAIL

1118 PM    FAIRFIELD                 TX   1.00 INCH HAIL
05/03/00   FREESTONE                      SHERIFFS OFFICE
                                          REPORTED QUARTER SIZE
                                          HAIL
Special weather statement, May 4, 5:00 AM CDT, 3 hours 20 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT THU MAY 4 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR
ALL OF NORTH CENTRAL TEXAS.

EARLY THURSDAY...ABUNDANT LOW LEVEL MOISTURE WAS PREVAILING ACROSS
NORTH TEXAS. AN UPPER LEVEL LOW CONTINUED TO REMAIN NEARLY STATIONARY
OVER EAST CENTRAL OKLAHOMA. SEVERAL OUTFLOW BOUNDARIES...PRODUCED
BY OVERNIGHT THUNDERSTORMS...WERE LOCATED ACROSS THE REGION.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DRIFT EAST ACROSS MUCH OF
NORTH CENTRAL TEXAS THIS MORNING...IN THE VICINITY OF THESE OUTFLOW
BOUNDARIES. LARGE HAIL WILL BE POSSIBLE WITH A FEW OF THESE STORMS
THROUGH LATE MORNING.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS LATE THIS
AFTERNOON...AS SOLAR HEATING CONTRIBUTES TO ATMOSPHERIC INSTABILITY.
THE MAIN THREAT FROM THE AFTERNOON THUNDERSTORMS WILL BE LARGE
HAIL AND DAMAGING WIND GUSTS. SUPERCELL THUNDERSTORMS...AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE...GENERALLY ALONG AREAS ALONG AND TO
THE SOUTH OF INTERSTATE 20. THESE THUNDERSTORMS ARE EXPECTED TO LAST
WELL INTO THE EVENING HOURS.

STORM SPOTTER AND EMERGENCY MANAGEMENT GROUPS ARE ADVISED TO MONITOR
THE LATEST WEATHER TRENDS. ACTIVATION MAY BE REQUIRED THROUGH
TONIGHT.

83
Local storm report, May 4, 7:00 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 AM CDT THU MAY 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0350 AM    ROCKWALL                  TX   1.75 INCH HAIL
05/04/00   ROCKWALL                       ROCKWALL POLICE
                                          DEPARTMENT REPORTED
                                          GOLFBALL SIZED HAIL IN
                                          ROCKWALL

0645 AM    10 S CANTON               TX   FLOOD
05/04/00   VANZANDT                      VAN ZANDT SHERIFFS
                                          OFFICE REPORTED WATER
                                          OVER THE ROAD AT HIGHWAY
                                          19 AND FM 858.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:41 PM CDTSevere Thunderstorm WarningFWDEllis49 min
May 3, 7:42 PM CDTSevere Thunderstorm WarningFWDBosque, Somervell63 min
May 3, 8:07 PM CDTSevere Thunderstorm WarningFWDNavarro53 min
May 3, 9:12 PM CDTSevere Thunderstorm WarningFWDAnderson48 min
May 3, 9:23 PM CDTSevere Thunderstorm WarningFWDTarrant67 min
May 3, 10:01 PM CDTSevere Thunderstorm WarningFWDAnderson29 min
May 3, 10:07 PM CDTSevere Thunderstorm WarningFWDFreestone53 min
May 3, 10:28 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant62 min
May 3, 10:55 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
May 3, 11:35 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar50 min
May 3, 11:42 PM CDTSevere Thunderstorm WarningFWDCollin63 min
May 4, 3:20 AM CDTSevere Thunderstorm WarningFWDHenderson55 min
May 4, 3:45 AM CDTSevere Thunderstorm WarningFWDRockwall45 min
May 4, 4:02 AM CDTSevere Thunderstorm WarningFWDKaufman58 min
May 4, 4:20 AM CDTSevere Thunderstorm WarningFWDVan Zandt50 min
May 4, 4:50 AM CDTSevere Thunderstorm WarningFWDDenton60 min
May 4, 6:15 AM CDTFlash Flood WarningFWDHenderson, Van Zandt3 hr
May 4, 9:06 AM CDTSevere Thunderstorm WarningFWDMcLennan54 min
May 4, 9:16 AM CDTFlash Flood WarningFWDHenderson3 hr
May 4, 9:31 AM CDTSevere Thunderstorm WarningFWDHood44 min
May 4, 10:40 AM CDTFlash Flood WarningFWDFreestone3 hr
May 4, 1:48 PM CDTFlash Flood WarningFWDFreestone3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.